Funnel Cloud, Jefferson
- When
- September 12, 3:30 PM CST
- Where
- Jefferson County, 1.02 mi NNE of Amelia
- Reported by
- Broadcast Media
- Coordinates
- 30.083, -94.122
KBMT-TV reported a funnel cloud west of downtown Beaumont.
Scattered showers and thunderstorms developed across southeast Texas during the afternoon hours on September 12. One thunderstorm produced a funnel cloud west of downtown Beaumont.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Scattered showers and thunderstorms developed across southeast Texas during the afternoon hours on September 12. One thunderstorm produced a funnel cloud west of downtown Beaumont.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 12, 2:36 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 336 PM CDT SUN SEP 12 2010 .DISCUSSION...FRONTAL BOUNDARY ALIGNED FROM NEAR BATON ROUGE TO LUFKIN. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND RAPIDLY INTENSIFIED ALONG FRONT AND WARNINGS NOW IN EFFECT ACCORDINGLY. HAVE SENT OUT A ZONE UPDATE INCREASING POPS FOR THE REMAINDER OF THE AFTERNOON. FRONT AND BULK OF RAINS TO SINK SOUTH TO NEAR THE COAST BY LATE AFTERNOON AND INTO THE COASTAL WATERS OVERNIGHT. THUS GRIDS AND ZONES INDICATING LOWERING POPS INLAND OVERNIGHT. DRIER AIR TO SETTLE INTO THE AREA FOR THE BEGINNING OF THE WORK-WEEK. HAVE INGESTED GFS MOS DEWPOINTS INTO THE GRIDS. NAM APPEARS TOO ROBUST WITH SURFACE DRY AIR ADVECTION. ACTUALLY SOMEWHAT CONCERNED THAT GFS MOS MAY BE OVER-DOING IT ALSO. SURFACE ANALYSIS CURRENTLY SHOWING DEWPOINTS HOLDING AT 70 OR ABOVE OVER LOUISIANA. WITH ALL SAID...ANY NOTICEABLE RH DROP WILL OCCUR LATER TONIGHT. DRY WEATHER PATTERN RETURNS MONDAY AS SOUTH TEXAS HIGH EDGES EAST. WARM DAYS WILL CONTINUE...NIGHTS WILL BE COOLER AND LOWER HUMIDITY WILL REMAIN IN PLACE INTO MID-WEEK. HAVE REINTRODUCED LOW END RAIN CHANCES FOR LATTER IN THE WEEK AS OPERATIONAL MODELS CONTINUES TO SHOW A REMOISTENING OF THE LOW LEVELS AND WEAKENING OF THE RIDGE ALOFT. && .MARINE...A WEAK FRONTAL BOUNDARY WILL SETTLE INTO THE NEAR COASTAL WATERS OVERNIGHT AND MONDAY BRINGING VARIABLE WINDS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN WASH OUT WITH HIGH PRESSURE WILL BECOMING REESTABLISHED THROUGH MIDWEEK. THIS WILL RESULT IN VERY LIMITED RAIN CHANCES WITH A MORE EASTERLY FLOW DEVELOPING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 94 68 94 72 / 30 10 10 10 10 KBPT 73 93 70 94 73 / 30 20 10 10 10 KAEX 66 95 60 94 66 / 20 10 10 10 10 KLFT 71 94 67 93 72 / 30 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 318 AM CDT SUN SEP 12 2010 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-131100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 318 AM CDT SUN SEP 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH THE APPROACH OF A MIDWEST COLD FRONT. RAIN MAY BE HEAVY AT TIMES. THE COLD FRONT WILL EXIT INTO THE COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COOL MIDWEST AIR MASS WILL MOVE IN BEHIND THE DEPARTED FRONT... AND PERSIST THROUGH THE REMAINDER OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 200 PM CDT SUN SEP 12 2010 LAZ030>033-041>043-052-122000- EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ST. LANDRY LA-VERMILION LA- ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA- 200 PM CDT SUN SEP 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...ALLEN... BEAUREGARD...ST. LANDRY...VERMILION...ACADIA...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 300 PM CDT... AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF PINE ISLAND... MOVING SOUTH AT 15 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... FENTON...BULLIER AND TOPSY BY 205 PM... EVANGELINE BY 210 PM... EGAN AND GILLIS BY 215 PM... JENNINGS BY 225 PM... WELSH AND MERMENTAU BY 230 PM... LEBLEU SETTLEMENT BY 235 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3006 9259 3036 9331 3085 9277 3048 9204 K. KUYPER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 PM CDT SUN SEP 12 2010
LAZ027-030-031-041>045-051>053-TXZ181-182-215-216-122115-
VERNON LA-ALLEN LA-BEAUREGARD LA-UPPER ST. MARTIN LA-CAMERON LA-
LAFAYETTE LA-VERMILION LA-ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA-
NEWTON TX-JASPER TX-JEFFERSON TX-IBERIA LA-ORANGE TX-
324 PM CDT SUN SEP 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR VERNON...ALLEN...BEAUREGARD...
CAMERON...LAFAYETTE...VERMILION...ACADIA...JEFFERSON DAVIS...
CALCASIEU...IBERIA AND ST. MARTIN PARISHES...SIGNIFICANT WEATHER
ADVISORY FOR NEWTON...JASPER...JEFFERSON AND ORANGE COUNTIES UNTIL
415 PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LARGE CLUSTER OF STRONG THUNDERSTORMS OVER BEAUREGARD...CALCASIEU...
CAMERON...JEFFERSON DAVIS...ACADIA AND THE NORTHERN PORTIONS OF
VERMILION AND WESTERN LAFAYETTE PARISHES. IN SOUTHEAST TEXAS THE
COUNTY OF NEWTON. STORMS ARE MOVING SOUTHWEST AT 10 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
BIVENS BY 335 PM...
LAKE CHARLES BY 340 PM...
DE QUINCY BY 345 PM...
WESTLAKE BY 350 PM...
BUHLER BY 400 PM...
FIELDS BY 410 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2979 9317 2979 9365 2973 9385 2983 9387
2985 9380 2997 9376 2992 9387 3101 9395
3079 9301 3039 9304 3034 9220 3007 9189
2971 9247
K. KUYPERThe Lake Charles radar (KLCH), 87 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 funnel cloud. Local standard time, as filed.
KBMT-TV reported a funnel cloud west of downtown Beaumont.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260294.